Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 31, NWS La Crosse, WI

August 19, 2007Floyd County, Mitchell County, Iowa

NWS La Crosse, WI issued this river flood warning at Aug 19, 2007, 10:16 AM CDT for Floyd County, Mitchell County, Iowa. It took effect at Aug 20, 2007, 6:51 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 10:16 AM CDT (15:16 UTC)
In effect from
Aug 20, 2007, 6:51 PM CDT
Expired
Aug 20, 2007, 4:36 AM CDT
In force
Issued by
NWS La Crosse, WI
Flood severity
Minor

Counties Floyd County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 146 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River at Charles City (CCYI4).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05457700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 191516
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
1016 AM CDT SUN AUG 19 2007

...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LOCATIONS...

  CEDAR RIVER AT CHARLES CITY AFFECTING FLOYD AND MITCHELL COUNTIES

...MINOR FLOODING IS FORECAST...

.HEAVY RAIN ACROSS THE AREA IS EXPECTED TO CAUSE RIVER LEVELS TO RISE
ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.

SAFETY MESSAGE...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 

IAC067-131-200116-
/O.NEW.KARX.FL.W.0031.070820T0455Z-070822T0108Z/
/CCYI4.1.ER.070820T0455Z.070821T0000Z.070821T1308Z.NO/
1016 AM CDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CEDAR RIVER AT CHARLES CITY.
* FROM THIS EVENING UNTIL TUESDAY EVENING.
* AT  7 AM SUNDAY THE STAGE WAS 2.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND 
  CONTINUE TO RISE TO NEAR 14.2 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* AT 15.0 FEET...EVACUATION OPERATIONS BEGIN. LELAND AVENUE FLOODS 
  AND FLOODING ON PARK DRIVE IS LIKELY. 
* AT 12.0 FEET...BARRICADING OF STREETS BEGIN AND THE INTERSECTION OF
  RIVERSIDE AND ILLINOIS STREETS MAY BE FLOODED. 

$$

MW
3 follow-up statements
000 
WGUS83 KARX 192139
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
439 PM CDT SUN AUG 19 2007

...THE FLOOD WARNING CONTINUES FOR...
 
  CEDAR RIVER AT CHARLES CITY AFFECTING FLOYD AND MITCHELL COUNTIES 
  ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY 
  UPPER IOWA RIVER AT DORCHESTER HWY 76 AFFECTING ALLAMAKEE COUNTY 
  ZUMBRO RIVER AT ZUMBRO FALLS AFFECTING WABASHA COUNTY 
  CASCADE CREEK AT ROCHESTER AFFECTING OLMSTED COUNTY 
  SOUTH FORK ZUMBRO RIVER AT ROCHESTER - 37TH STREET AFFECTING
  OLMSTED COUNTY 
  MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER STATE PARK  
  AFFECTING OLMSTED AND WINONA COUNTIES 

...MODERATE TO MAJOR FLOODING IS OCCURRING AND IS FORECAST...

.EXTREMELY HEAVY RAIN ACROSS THE AREA IS RESULTING IN SIGNIFICANT
FLOODING ACROSS THE AREA. ADDITIONAL RAINFALL IS ALSO ANTICIPATED
TONIGHT...WHICH COULD ADD TO THE PROBLEM. HERE IS THE LATEST STAGE
AND FORECAST INFORMATION.

SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


MNC055-200739-
/O.EXT.KARX.FL.W.0017.000000T0000Z-070823T1900Z/
/HOUM5.3.ER.070819T0857Z.070819T1600Z.070823T0700Z.NR/
439 PM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL THURSDAY AFTERNOON...
  
THE FLOOD WARNING CONTINUES FOR
  THE ROOT RIVER NEAR HOUSTON.
* UNTIL THURSDAY AFTERNOON.
* AT  4 PM SUNDAY THE STAGE WAS 17.9 FEET. 
* MAJOR FLOODING IS OCCURRING AND IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER IS CRESTING NOW...AROUND 18 FEET. 
  THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THURSDAY.

$$

MNC157-200738-
/O.EXT.KARX.FL.W.0030.000000T0000Z-070822T0500Z/
/ZUMM5.3.ER.070819T1957Z.070820T1200Z.070821T1700Z.NO/
439 PM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL LATE TUESDAY NIGHT...
  
THE FLOOD WARNING CONTINUES FOR
  THE ZUMBRO RIVER AT ZUMBRO FALLS.
* UNTIL LATE TUESDAY NIGHT.
* AT  4 PM SUNDAY THE STAGE WAS 18.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 27 FEET BY TOMORROW 
  MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY 
  TUESDAY AFTERNOON.
* AT 27.5 FEET...HIGHWAY 60 IN ZUMBRO FALLS MAY BE FLOODING. 
* AT 26.0 FEET...RESIDENTIAL FLOODING MAY BEGIN IN ZUMBRO FALLS. 
* AT 25.0 FEET...RESIDENTIAL FLOODING MAY OCCUR IN THE TOWN OF 
  HAMMOND. 
* AT 24.5 FEET...HIGHWAY 63 MAY BEGIN TO FLOOD NORTH OF THE ZUMBRO 
  RIVER BRIDGE. 
* AT 18.0 FEET...MINOR FLOODING BEGINS. 

$$

MNC109-169-200738-
/O.EXT.KARX.FL.W.0018.000000T0000Z-000000T0000Z/
/WSPM5.3.ER.070819T0303Z.070819T1015Z.000000T0000Z.UU/
439 PM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL FURTHER NOTICE...
  
THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER STATE PARK 3SW.
* UNTIL THIS EVENING.
* AT  9 AM SUNDAY THE STAGE WAS 15.6 FEET. 
* MODERATE FLOODING WAS OCCURRING BUT RIVER LEVELS HAVE BEEN FALLING
  THROUGH THE DAY...AND THE RIVER IS EXPECTED TO CONTINUE FALLING
  THIS EVENING. 
* FLOOD STAGE IS 13.5 FEET.

$$

IAC067-131-200738-
/O.EXT.KARX.FL.W.0031.070820T2100Z-070821T1929Z/
/CCYI4.1.ER.070820T2100Z.070821T0000Z.070821T0729Z.NO/
439 PM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL TUESDAY AFTERNOON...
 
THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CHARLES CITY.
* FROM LATE TOMORROW AFTERNOON UNTIL TUESDAY AFTERNOON.
* AT  3 PM SUNDAY THE STAGE WAS 2.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 12.2 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY JUST AFTER MIDNIGHT.
* AT 12.0 FEET...BARRICADING OF STREETS BEGIN AND THE INTERSECTION OF
  RIVERSIDE AND ILLINOIS STREETS MAY BE FLOODED. 

$$

IAC005-200738-
/O.EXT.KARX.FL.W.0016.070820T0313Z-070821T2149Z/
/DCHI4.1.ER.070820T0313Z.070820T0600Z.070821T0949Z.NO/
439 PM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL TUESDAY AFTERNOON...
  
THE FLOOD WARNING CONTINUES FOR
  THE UPPER IOWA RIVER AT DORCHESTER HWY 76.
* FROM LATE THIS EVENING UNTIL TUESDAY AFTERNOON.
* AT  3 PM SUNDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND 
  CONTINUE TO RISE TO NEAR 15.3 FEET BY TONIGHT JUST AFTER MIDNIGHT. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* AT 16.0 FEET...IOWA HIGHWAY 76 SOUTH OF DORCHESTER MAY BE 
  THREATENED BY FLOOD WATERS.   
* AT 15.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS. 
* AT 14.0 FEET...LOWLAND AGRICULTURAL AREAS BEGIN TO FLOOD. 

$$

MNC109-200738-
/O.CON.KARX.FL.W.0020.000000T0000Z-000000T0000Z/
/RCCM5.2.ER.070819T0410Z.070819T1400Z.000000T0000Z.UU/
439 PM CDT SUN AUG 19 2007

THE FLOOD WARNING CONTINUES FOR
  THE CASCADE CREEK AT ROCHESTER - CASCADE CREEK.
* UNTIL TONIGHT. 
* AT  3 PM SUNDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. THE
  RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE TONIGHT.
* FLOOD STAGE IS 13.0 FEET.

$$

MNC109-200738-
/O.EXT.KARX.FL.W.0021.000000T0000Z-070821T0003Z/
/RCHM5.1.ER.070819T0641Z.070819T2000Z.070820T1203Z.NO/
439 PM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL MONDAY EVENING...
  
THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK ZUMBRO RIVER AT ROCHESTER - 37TH STREET.
* UNTIL MONDAY EVENING.
* AT  4 PM SUNDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  MORNING.

$$
000 
WGUS83 KARX 200243
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
943 PM CDT SUN AUG 19 2007

...THE FLOOD WARNING CONTINUES FOR...
 
  CEDAR RIVER AT CHARLES CITY AFFECTING FLOYD AND MITCHELL COUNTIES 
  ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY 
  UPPER IOWA RIVER AT DORCHESTER HWY 76 AFFECTING ALLAMAKEE COUNTY 
  ZUMBRO RIVER AT ZUMBRO FALLS AFFECTING WABASHA COUNTY 
  SOUTH FORK ZUMBRO RIVER AT ROCHESTER - 37TH STREET AFFECTING
  OLMSTED COUNTY 
  CASCADE CREEK AT ROCHESTER AFFECTING OLMSTED COUNTY 
  MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER STATE PARK 3SW 
  AFFECTING OLMSTED AND WINONA COUNTIES 
 
...MINOR TO MAJOR FLOODING IS OCCURRING AND WILL CONTINUE...


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


MNC055-201243-
/O.EXT.KARX.FL.W.0017.000000T0000Z-070823T1800Z/
/HOUM5.3.ER.070819T0857Z.070819T1600Z.070823T0600Z.NR/
943 PM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL THURSDAY AFTERNOON...
  
THE FLOOD WARNING CONTINUES FOR
  THE ROOT RIVER NEAR HOUSTON.
* UNTIL THURSDAY AFTERNOON.
* AT 9 PM SUNDAY THE STAGE WAS 18.1 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER HAS BEEN NEARLY STEADY FOR THE PAST SEVERAL HOURS...
  AND WILL CONTINUE TO REMAIN BETWEEN 18 AND 18.5 FEET THROUGH THE
  OVERNIGHT HOURS. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE 
  THURSDAY NIGHT.
* AT 20.0 FEET...WATER MAY OVERFLOW THE PROTECTIVE LEVEE.
* AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. 

$$

MNC157-201243-
/O.EXT.KARX.FL.W.0030.000000T0000Z-070821T2248Z/
/ZUMM5.3.ER.070819T1957Z.070820T1200Z.070821T1048Z.NO/
943 PM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL TUESDAY AFTERNOON...
  
THE FLOOD WARNING CONTINUES FOR
  THE ZUMBRO RIVER AT ZUMBRO FALLS.
* UNTIL TUESDAY AFTERNOON.
* AT 9 PM SUNDAY THE STAGE WAS 19.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 26.5 FEET BY TOMORROW 
  MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY 
  TUESDAY MORNING.
* AT 26.0 FEET...RESIDENTIAL FLOODING MAY BEGIN IN ZUMBRO FALLS. 
* AT 25.0 FEET...RESIDENTIAL FLOODING MAY OCCUR IN THE TOWN OF 
  HAMMOND. 
* AT 24.5 FEET...HIGHWAY 63 MAY BEGIN TO FLOOD NORTH OF THE ZUMBRO 
  RIVER BRIDGE. 

$$

MNC109-169-201243-
/O.CON.KARX.FL.W.0018.000000T0000Z-000000T0000Z/
/WSPM5.3.ER.070819T0303Z.070819T1015Z.000000T0000Z.UU/
943 PM CDT SUN AUG 19 2007

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER STATE PARK 3SW.
* UNTIL EARLY MONDAY MORNING. 
* AT 9 PM SUNDAY NO CURRENT STAGE WAS AVAILABLE. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST.
* FLOOD STAGE IS 13.5 FEET.
* THE RIVER HAS BEEN FALLING ACCORDING TO OFFICIALS AT THE
  WHITEWATER STATE PARK. IF NO ADDITIONAL FLOODING IS REPORTED...
  THIS WARNING WILL BE CANCELLED IN THE MORNING.

$$

IAC067-131-201243-
/O.EXT.KARX.FL.W.0031.070820T2351Z-070821T1800Z/
/CCYI4.1.ER.070820T2351Z.070821T0000Z.070821T0600Z.NO/
943 PM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL TUESDAY AFTERNOON...
  
THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CHARLES CITY.
* FROM TOMORROW EVENING UNTIL TUESDAY AFTERNOON.
* AT 8 PM SUNDAY THE STAGE WAS 4.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE TO A CREST NEAR 12.0 FEET BY TOMORROW EVENING.
* AT 12.0 FEET...BARRICADING OF STREETS BEGIN AND THE INTERSECTION OF
  RIVERSIDE AND ILLINOIS STREETS MAY BE FLOODED. 

$$

IAC005-201243-
/O.EXT.KARX.FL.W.0016.070820T0338Z-070821T1930Z/
/DCHI4.1.ER.070820T0338Z.070820T0600Z.070821T0730Z.NO/
943 PM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL TUESDAY AFTERNOON...
  
THE FLOOD WARNING CONTINUES FOR
  THE UPPER IOWA RIVER AT DORCHESTER HWY 76.
* FROM LATE THIS EVENING UNTIL TUESDAY AFTERNOON.
* AT 9 PM SUNDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND 
  CONTINUE TO RISE TO NEAR 15.5 FEET OVERNIGHT. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY TUESDAY NIGHT.
* AT 16.0 FEET...IOWA HIGHWAY 76 SOUTH OF DORCHESTER MAY BE 
  THREATENED BY FLOOD WATERS.   
* AT 15.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS. 
* AT 14.0 FEET...LOWLAND AGRICULTURAL AREAS BEGIN TO FLOOD. 

$$

MNC109-200343-
/O.CON.KARX.FL.W.0020.000000T0000Z-070820T0243Z/
/RCCM5.1.ER.070819T0410Z.070819T1400Z.070820T0105Z.UU/
943 PM CDT SUN AUG 19 2007

THE FLOOD WARNING CONTINUES FOR
  THE CASCADE CREEK AT ROCHESTER - CASCADE CREEK.
* UNTIL WEDNESDAY DECEMBER 31.
* AT 8 PM SUNDAY THE STAGE WAS 12.8 FEET. 
* NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER IS PAST ITS CREST...AND HAS BEEN FALLING DURING THE
  EVENING. IF WATER LEVELS CONTINUE TO FALL...THIS WARNING WILL
  BE CANCELLED IN THE MORNING. 
* AT 10.0 FEET...WATER BEGINS TO COVER THE SIDEWALK UNDER THE 7TH 
  STREET BRIDGE. 

$$

MNC109-201243-
/O.EXT.KARX.FL.W.0021.000000T0000Z-070820T2136Z/
/RCHM5.1.ER.070819T0641Z.070819T2000Z.070820T0936Z.NO/
943 PM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL MONDAY AFTERNOON...
  
THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK ZUMBRO RIVER AT ROCHESTER - 37TH STREET.
* UNTIL MONDAY AFTERNOON.
* AT 9 PM SUNDAY THE STAGE WAS 15.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW MORNING.

$$
000 
WGUS83 KARX 200936
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
436 AM CDT MON AUG 20 2007
 

...THE FLOOD WARNING IS CANCELLED FOR...
 
  CEDAR RIVER AT CHARLES CITY AFFECTING FLOYD AND MITCHELL COUNTIES
 

.RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD 
WARNING HAS BEEN CANCELED.


THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS 
LISTED ABOVE.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 
|

IAC067-131-201006-
/O.CAN.KARX.FL.W.0031.000000T0000Z-070821T1800Z/
/CCYI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
436 AM CDT MON AUG 20 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE CEDAR RIVER AT CHARLES CITY.
* AT 03AM MONDAY THE STAGE WAS 4.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 19, 3:23 AM CDT, 6 hours 53 minutes earlier.

Area forecast discussion, Aug 19, 3:23 AM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
323 AM CDT SUN AUG 19 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

FORECAST CONCERNS CONTINUE TO BE ON RAIN AMOUNTS AND A CONTINUATION
OF FLASH FLOODING AND FLOODING. OF SECONDARY CONCERN IS TEMPERATURES
THROUGH THE PERIOD.

07Z SURFACE ANALYSIS SHOWS WARM FRONT EXTENDING FROM NORTHWEST AND
NORTH CENTRAL IOWA SOUTHWARD INTO SOUTHEAST IOWA. WATER VAPOR IMAGERY
SHOWS MOISTURE FROM THE REMNANTS OF ERIN BEING PULLED NORTHWARD
ACROSS THE BOUNDARY ON 30 TO 40 KNOT 850MB WINDS. A LINE OF
CONVECTION HAS BEEN ON GOING MUCH OF THE NIGHT ACROSS SOUTHERN
MINNESOTA INTO SOUTHWEST WISCONSIN. TRAINING ECHOES HAS RESULTED IN
A SIGNIFICANT FLASH FLOOD EVENT WITH GAGE TOTALS UP TO 12 INCHES IN
A FEW LOCATIONS IN SOUTHERN LA CROSSE AND HOUSTON COUNTIES.

00Z 19AUG07 CONTINUE THE TREND OF SIMILARITIES WITH THE OVERALL
PATTERN BUT DIFFER IN THEIR QPF FIELDS. ONCE AGAIN FORCING SIGNALS
USED FOR QPF PLACEMENT THROUGH THE PERIOD. TROUGHING ACROSS THE
PACIFIC NORTHWEST AND WESTERN CANADA WILL PUSH EAST WITH TIME...
WITH FAST NEARLY ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES.

THE WARM FRONT WILL REMAIN NEARLY STATIONARY TODAY ACROSS NORTHERN
IOWA WITH A STRONG BAROCLINIC ZONE ACROSS THE AREA. THIS WILL REMAIN
A STRONG FOCUS FOR LIFT/MOISTURE POOLING AS WEAK MID LEVEL SHORTWAVES
RIDE OVER THE BOUNDARY. MODELS ARE SHOWING PERSISTENT 850MB THETA-E
ADVECTION AND POCKETS OF CONVERGENCE THAT SHOULD SUPPORT CONVECTION
TRAINING TRAINING ACROSS THE REGION. MEANWHILE THE WAVE ASSOCIATED
WITH THE REMNANTS OF ERIN WILL WORK ITS WAY INTO OKLAHOMA WITH THE
DEEPER MOISTURE BEING SHUNTED EAST OF THE AREA AS LOW LEVEL JET
VEERS TO OUR EAST. WOULD EXPECT HEAVIEST RAINFALL TO PUSH EAST OF THE
AREA LATER THIS MORNING...BUT WITH CONTINUED DECENT AMOUNT OF 850MB-
700MB FRONTOGENETIC FORCING AND MID LEVEL SHORTWAVES STILL EXPECT
SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. WILL RAISE POPS TO
CATEGORICAL AND EXTEND FLASH FLOOD WATCH THROUGH 00Z TONIGHT.

WARM FRONT SINKS SOUTH TONIGHT ACROSS IOWA AS LOW LEVEL JET RE-
ESTABLISHES ITSELF FROM MISSOURI INTO IOWA...SETTING THE STAGE FOR
MORE SHOWERS AND THUNDERSTORMS TO THE NORTH OF THE BOUNDARY. WILL
PLACE THE HIGHEST POPS FROM NORTHEAST IOWA INTO SOUTHWEST WISCONSIN
AND THEN TAPER THEM OFF AS YOU HEAD NORTH. WILL ALLOW DAY SHIFT TO
RE-EXAMINE THE POTENTIAL FOR EXTENDING THE FLASH FLOOD WATCH.

THE ACTIVE WEATHER PATTERN CONTINUES FOR THE MONDAY THROUGH TUESDAY
NIGHT TIME FRAME. THE WARM FRONT WILL REMAIN TO OUR SOUTH WITH A
COLD FRONT THEN APPROACHING THE AREA FROM THE WEST ON TUESDAY. WILL
CONTINUE THE CHANCE POPS THROUGH THE PERIOD PER THE PREVIOUS
FORECAST.

WITH GUIDANCE NUMBERS CONSISTENTLY COOLER WITH EACH MODEL RUN HAVE
LOWERED BOTH TODAY AND MONDAY/S HIGHS.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

WITH ONGOING WEATHER ONLY TOOK A CURSORY LOOK AT THE NEW MODEL DATA
FOR THIS TIME FRAME. CONTINUED ZONAL FLOW ACROSS THE NORTHERN TIER
OF STATES WITH WEAK WAVES TRANSLATING ACROSS THE AREA. CONTINUED
UNSETTLED WEATHER WITH CHANCE POPS LOOKING GOOD.

.AVIATION...

A FLUX OF MOIST...UNSTABLE AIR NORTHWARD INTO AND OVER A SFC-850MB
FRONTAL ZONE ACROSS IA TO SOUTHERN MN WILL CONTINUE THIS MORNING.
SHRA/TSRA WILL CONTINUE AT OR NEAR THE TAF SITES EARLY THIS
MORNING...WITH A GRADUAL SHIFT SOUTH/EAST OF THE STRONGER CONVECTION
AFTER SUNRISE. ABUNDANT MOISTURE TRAPPED UNDER THE FRONTAL ZONE AND
EAST/SOUTHEAST WINDS NORTH OF THE SFC FRONT WILL MAKE FOR PERSISTENT
IFR/MVFR CIGS THRU TODAY/TONIGHT. WITH CONTINUED...BUT WEAKER
MOISTURE FLUX INTO THE FRONTAL ZONE TONIGHT...SHRA/TSRA THREATS
CONTINUE AT THE TAF SITES...BUT LESS SO THAN EARLY THIS MORNING.
WILL KEEP TSRA/CB MENTION IN TAFS FOR THIS AFTERNOON/TONIGHT LIMITED
UNTIL MORE DETAILS ARE KNOWN TO BETTER DEFINE ANY TSRA TIMES
PERIODS.

.HYDROLOGY...
MOISTURE FLUX OVER BOUNDARY RESULTING IN TRAINING ECHOES FROM
SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN. HEAVIEST RAIN
EXPECTED TO PUSH EAST OF THE AREA LATER THIS MORNING. FLASH FLOODING
WILL CONTINUE THROUGH THE EARLY MORNING HOURS WITH SEVERAL RIVERS
ACROSS SOUTHEAST MINNESOTA OVER FLOOD STAGE OR HEADED FOR FLOOD
STAGE. SEE FLOOD WARNINGS FOR ALL THE DETAILS ON THE RIVERS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 PM CDT SUNDAY FOR WIZ032-WIZ033-
     WIZ041-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH UNTIL 7 PM CDT SUNDAY FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH UNTIL 7 PM CDT SUNDAY FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

.SHORT TERM AND LONG TERM...RABERDING
.AVIATION...RRS
Hazardous weather outlook, Aug 19, 5:02 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
502 AM CDT SUN AUG 19 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-201100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-
RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
502 AM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...INTO WESTERN AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TODAY. RAINS ARE
EXPECTED TO TAPER OFF TODAY. WITH THE HEAVY RAINS ACROSS MUCH OF THE
AREA SATURDAY AND SATURDAY NIGHT...ADDITIONAL RAINS FROM ANY
THUNDERSTORMS TODAY HAVE THE POTENTIAL TO CAUSE MORE FLOODING AND
FLASH FLOODING PROBLEMS. DUE TO LIMITED INSTABILITY...ANY
THUNDERSTORMS TODAY AND TONIGHT ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONTAL BOUNDARY RESPONSIBLE FOR THE HEAVY RAINS SATURDAY AND
SATURDAY NIGHT IS EXPECTED TO REMAIN IN THE AREA...WITH A MOIST...
UNSTABLE AIRMASS SOUTH OF IT. THUS CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE MONDAY
THROUGH SATURDAY PERIOD.

THE GREATEST THREAT FROM THESE THUNDERSTORMS LOOKS TO BE REPEATED
ROUNDS OF HEAVY RAINS. WITH A MOIST...UNSTABLE AIRMASS AVAILABLE...
ANY STORMS THAT DO DEVELOP SHOULD BE VERY GOOD RAIN PRODUCERS.
REPEATED BOUTS OF HEAVY RAINFALL WOULD LEAD TO CONTINUED FLOODING
CONCERNS ACROSS THE AREA. ANY SEVERE STORM THREAT MONDAY APPEARS TO
BE QUITE SMALL DUE TO THE FRONTAL BOUNDARY AND BETTER INSTABILITY
REMAINING SOUTH AND WEST OF THE AREA. A COLD FRONT COULD APPROACH
THE AREA TUESDAY...FOR A SLIGHT RISK OF SEVERE STORMS DURING THE
AFTERNOON AND EVENING HOURS. THE SEVERE THREATS TUESDAY AFTERNOON
AND EVENING WOULD BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH
MORE HEAVY RAINS.

FOR WEDNESDAY AND BEYOND...IT IS TOO EARLY TO DETERMINE THE TIMING
AND DETAILS OF ANY SEVERE STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. THERE IS A
CHANCE FOR SPOTTER ACTIVATION TUESDAY.

REPORTS OF RAINFALL...HIGH WATER...FLOODING OR FLOOD DAMAGE
WOULD BE GREATLY APPRECIATED THIS MORNING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-034-042>044-201100-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-
502 AM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE AREA WILL TAPER OFF
THIS MORNING. A CHANCE OF THUNDERSTORMS CONTINUES ACROSS THE
AREA TODAY AND TONIGHT. DUE TO LIMITED INSTABILITY...ANY
THUNDERSTORMS THAT OCCUR ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONTAL BOUNDARY RESPONSIBLE FOR THE HEAVY RAINS ACROSS PARTS OF
SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN SATURDAY AND SATURDAY
NIGHT IS EXPECTED TO REMAIN IN THE AREA...WITH A MOIST...UNSTABLE
AIRMASS SOUTH OF IT. THUS CHANCES OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS THE AREA FOR MUCH OF THE MONDAY THROUGH SATURDAY
PERIOD.

THE GREATEST THREAT FROM THESE THUNDERSTORMS LOOKS TO BE ROUNDS OF
HEAVY RAINS. WITH A MOIST...UNSTABLE AIRMASS AVAILABLE...ANY STORMS
THAT DO DEVELOP SHOULD BE VERY GOOD RAIN PRODUCERS. THE THREAT OF
HEAVY RAINFALL WOULD LEAD TO FLOODING CONCERNS ACROSS THE AREA. ANY
STORMS THROUGH MONDAY ARE NOT EXPECTED TO BE SEVERE DUE TO THE FRONT
AND AND BETTER INSTABILITY WELL SOUTH AND WEST OF THE AREA. A COLD
FRONT COULD APPROACH THE AREA TUESDAY...FOR A SLIGHT RISK OF SEVERE
STORMS DURING THE AFTERNOON AND EVENING HOURS. THE SEVERE THREATS
TUESDAY AFTERNOON AND EVENING WOULD BE LARGE HAIL AND DAMAGING
WINDS...ALONG WITH MORE HEAVY RAINS.

FOR WEDNESDAY AND BEYOND...IT IS TOO EARLY TO DETERMINE THE TIMING
AND DETAILS OF ANY SEVERE STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. THERE IS A
CHANCE FOR SPOTTER ACTIVATION TUESDAY. RAINFALL REPORTS WOULD BE
GREATLY APPRECIATED THIS MORNING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS/THOMPSON

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:16 AM CDTFlash Flood WarningARXWinneshiek3 hr
Aug 19, 5:08 PM CDTFlash Flood WarningARXFloyd, Mitchell3 hr
Aug 19, 5:35 PM CDTFlash Flood WarningARXChickasaw, Howard3 hr

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.